MAUDE Adverse Event Report: MICROVENTION, INC. VIA-33; CATHETER, PERCUTANEOUS

MICROVENTION, INC. VIA-33; CATHETER, PERCUTANEOUS
Model Number VIA-33-133-01-AL
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the plastic package was not fully sealed when removed from the box.The device was brought from the sales manager's trunk stock.Imaging is not available of the incompletely sealed plastic package, as the technician opened the package completely and discarded the unit.The case continued with the use of another unit.The patient outcome was reported as "perfect.".
 
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications.Potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, vascular thrombosis and neurological deficits including stroke and death.Warnings the via microcatheter is provided sterile and non-pyrogenic unless the unit package is opened or damaged.Do not use if the packaging is damaged.Use before expiration date noted on the product packaging.Do not resterilize and/or reuse the device.Reuse and/or resterilization can increase risk of infection, cause a pyrogenic response or other life-threatening complications.Reuse and/or resterilization can degrade product performance, leading to device malfunction.Dispose of all devices in accordance with applicable hospital, administrative and/or local government policy.Precautions prior to use, examine the via microcatheter to verify that it has not been damaged during shipment.The via microcatheter has a lubricious hydrophilic coating on the outside of the catheter.It must be kept hydrated in order to be lubricious.This can be accomplished by attaching a y-connector to a continuous saline drip.Procedure catheterization of the lesion 1.Using standard interventional procedures, access the vessel with a guide catheter.The guide catheter should have an inner diameter large enough to allow for contrast injection while the microcatheter is in place.2.Attach a rotating hemostatic valve (rhv) to the hub of the guide catheter.Attach a three-way stopcock to the side arm of the rhv and then connect a line for continuous infusion of flush solution.3.Select the appropriate via microcatheter size depending on the size of the device that will be delivered.4.Gently remove the via microcatheter dispenser coil from the pouch.Flush the dispenser coil with sterile flush solution through the female luer attached to the coil.Once hydrated, do not allow the catheter to dry as this may impact coating safety and performance; place in basin of sterile saline solution if needed.Shaping mandrel warning: the steam shaping mandrel is not intended for use in the human body.Use only a steam source to shape the catheter tip.Do not use other heat sources.Prior to use, inspect the tip of the catheter for any damage that may have resulted from steam shaping.Do not use a catheter that has been damaged in any way.Via 21, 27 and 33 microcatheters are supplied with one straight shaping mandrel follow steps below for using straight shaping mandrel: 1.Remove shaping mandrel from card and insert into distal tip of catheter.2.If desired, remove introducer sheath from the card and carefully introduce the microcatheter through the introducer sheath.3.Carefully bend catheter tip and shaping mandrel into desired shape.A slight over exaggeration may be required to account for catheter relaxation.4.Shape the catheter by holding the shaped portion approximately 1 inch (2.5 cm) from the steam source for approximately 30 seconds.Do not exceed 30 seconds.5.Allow catheter tip to cool in air or saline before removing the mandrel.Remove the mandrel and discard.Multiple shaping is not recommended.6.Inspect the tip for any damage that may have resulted from steam shaping.If any damage is found, do not use the catheter.Investigation conclusion: the physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.

Brand Name
VIA-33
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key25352827
Report Number2032493-2026-00350
Device Sequence Number13449495
Product Code DQY
UDI-Device Identifier00842429118733
UDI-Public00842429118733
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIA-33-133-01-AL
Device Lot Number0000751576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown